Alert archive / Virginia / Flash Flood Warnings in 2018

Flash Flood Warning 46, NWS Blacksburg, VA

July 24, 2018Halifax County, Pittsylvania County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 24, 2018, 9:02 PM EDT for Halifax County, Pittsylvania County, Virginia. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2018, 9:02 PM EDT (01:02 UTC)
Expired
Jul 25, 2018, 3:00 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Halifax County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 117 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 10:30 PM EDTHEAVY RAIN 4.48Nnw Leda, VARAIN FELL BETWEEN 800 PM AND 1030 PM. NO KNOWN FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2018-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2018-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

146 
WGUS51 KRNK 250102
FFWRNK
VAC083-143-250700-
/O.NEW.KRNK.FF.W.0046.180725T0102Z-180725T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
902 PM EDT TUE JUL 24 2018

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  East central Pittsylvania County in south central Virginia...
  Northwestern Halifax County in south central Virginia...

* Until 300 AM EDT

* At 902 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to three inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  South Boston...
  Halifax...
  Ingram...
  Nathalie...
  and Cody.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3667 7891 3667 7923 3701 7918 3702 7890
      3700 7889 3698 7890 3698 7888

$$

KK
3 follow-up statements
256 
WGUS71 KRNK 250150
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
950 PM EDT TUE JUL 24 2018

VAC083-143-250700-
/O.CON.KRNK.FF.W.0046.000000T0000Z-180725T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pittsylvania VA-Halifax VA-
950 PM EDT TUE JUL 24 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR 
EAST CENTRAL PITTSYLVANIA AND NORTHWESTERN HALIFAX COUNTIES...

At 945 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to three inches of rain have already
fallen. Flash flooding is expected along Banister River and Runaway 
creek in Halifax county. Watch for flooding near Keeling along 
sandy creek in Pittsylvania county. 

Some locations that will experience flooding include...
South Boston...
Halifax...
Ingram...
Nathalie...
and Cody.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3667 7891 3667 7923 3701 7918 3702 7890
      3700 7889 3698 7890 3698 7888

$$

KK
231 
WGUS71 KRNK 250430
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
1230 AM EDT WED JUL 25 2018

VAC083-143-250700-
/O.CON.KRNK.FF.W.0046.000000T0000Z-180725T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pittsylvania VA-Halifax VA-
1230 AM EDT WED JUL 25 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR 
EAST CENTRAL PITTSYLVANIA AND NORTHWESTERN HALIFAX COUNTIES...

At 1224 AM EDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Close to five inches of rain have 
fallen over parts of northwest Halifax County, near Leda. Additional 
rounds of showers and storms will add to any existing flash 
flooding. Currently, there have been no reports of flash flooding, 
but given the the amount of precipitation that fell in a relatively 
short period of time, flash flooding is likely ongoing in some 
portion of the warning area, with locations near the Banister River 
and Bye Creek and their tributaries the most likely locations.

Some locations that will experience flooding include...
South Boston...
Halifax...
Ingram...
Nathalie...
and Cody.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3667 7891 3667 7923 3701 7918 3702 7890
      3700 7889 3698 7890 3698 7888

$$

DS
204 
WGUS71 KRNK 250657
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
257 AM EDT WED JUL 25 2018

VAC083-143-250705-
/O.EXP.KRNK.FF.W.0046.000000T0000Z-180725T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pittsylvania VA-Halifax VA-
257 AM EDT WED JUL 25 2018

...THE FLASH FLOOD WARNING FOR EAST CENTRAL PITTSYLVANIA AND 
NORTHWESTERN HALIFAX COUNTIES WILL EXPIRE AT 300 AM EDT...

The heavy rain that prompted the warning has ended, and there have 
been no reports of flooding. Therefore, the warning will be allowed 
to expire.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

LAT...LON 3667 7891 3667 7923 3701 7918 3702 7890
      3700 7889 3698 7890 3698 7888

$$

DS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 7:05 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 24, 7:05 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
705 PM EDT Tue Jul 24 2018

.SYNOPSIS...
Upper level low pressure will continue to be the primary weather
concern through Wednesday, bringing cloudy skies and scattered
showers and thunderstorms. This low pressure system will begin
to weaken and move out to provide much improved conditions for
Thursday and Friday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 300 PM EDT Tuesday...

Pattern persists regarding deep upper trough that has been in
place over the Eastern CONUS for the past several days. Thus
far, the forecast area has missed the bulk of the heaviest
rainfall associated with this feature. Since the situation for
Tuesday is nearly identical to the past few days, there is not
much justification to stray too far from a persistence forecast.
Therefore, limited coverage of showers and thunderstorms right
now will increase going forward, will begin to drop around
sunset, and should be fairly isolated by midnight. Low stratus
and fog will again be possible during the overnight hours.

The pattern will begin to change some on wednesday as the trough
weakens, however plenty of moisture will still exist to
maintain some isolated coverage of showers through the morning
with again, another increase in coverage during the afternoon
hours, however, at this point, expecting said coverage to be
much less than previous afternoons.

Severe threat is minimal due to insufficient surface heating and
is mirrored by SPC outlooking only for general thunder both
days. Flooding remains the main threat for the forecast area for
today with WPC having a slight chance for excessive rainfall for
the second consecutive day, covering most of the forecast area.
While some areas are likely to see a decent amount of rain,
forecast models are not as impressive as yesterday regarding
large amounts in any particular location which is what prompted
the watch. Therefore, while any very heavy downpours occurring
in a very short period of time could still become problematic
and will be monitored for, watch issuance at this time does not
appear .

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 300 PM EDT Tuesday...

Mid/upper-level pattern undergoes transition Wednesday night through
Thursday, as the upper-level low responsible for days of showers and
thunderstorms over the eastern U.S. is expected to deamplify and
lift into the Northeastern CONUS. The mid-Atlantic and Appalachians
and the northern Carolinas then project to be in a broad cyclonic
flow aloft, on the southern periphery of a upper-level low to be
centered over northern Lake Superior. Weak surface high pressure
builds in Thursday affording a brief reprieve from cloudy and wet
conditions, before a weak shortwave trough and associated surface
cool front then progress across the region for Friday.

May still be some leftover showers early Wednesday night mainly from
the WV/VA border eastward as the upper low exits, but should trend
dry by midnight. With high pressure building in, weak to calm
surface winds for the overnight combined with rather damp ground
could prove to be a favorable environment for patchy fog even away
from river valleys. Not currently thinking dense fog but will
include patchy fog for Wednesday night for most locales.

As mentioned, looks like Thursday into Thursday night should be
generally uneventful for many. If there is one area that may see a
renewed chance for showers or thunderstorms, it's along a lee
trough/wind shift line progged by the GFS from about Fredericksburg
VA southwest into the Reidsville NC area eastward. Prospects for
rain overall are pretty low though and will keep PoPs no higher than
lower end of Chance (25-30%) during the afternoon. Thursday night
looks dry however.

Friday looks the more active of the period, with a cold front
approaching from the west. That being said, there's still some level
of uncertainty inherent in recent and today's 12z guidance on timing
the front eastward. In fact today's guidance has slowed the front
down about 6 hrs, opting for a mid-afternoon through overnight
eastward progression. There's enough, albeit waning instability
progged between the lower GFS and the higher NAM to support at least
garden variety thunderstorms. Deep-layer wind shear profiles is
mostly unidirectional speed shear with values between 20-30 kts,
though the strongest wind shear lags the frontal zone where the
better 700-500 mb winds should lie. There's also a considerable
amount of dry air in mid-levels that's forecast in BUFKIT soundings,
with dry entrainment as another potential limitation. Not quite an
ideal setup for strong/severe thunderstorms given the unfavorable
timing of the frontal lift offset from peak heating and the dry
entrainment, but still enough uncertainty to at least keep that
possibility open. As the front moves into Southside and the upper NC
Piedmont, it's low-level thermal gradient begins to slow and stall
as it moves into eastern VA, suggesting that at least some chances
for lingering overnight showers in southeastern sections is
warranted.

Temperatures overall are within a few degrees of normal for late
July.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 300 PM EDT Tuesday...

Overall a rather unsettled period for the extended, spanning from
this coming weekend into early next week.

Stalled front from late Friday night will drift eastward into
Saturday, still serving as a focus for some showers or thunderstorms
mainly south of the Roanoke River into the NC counties. On Sunday,
that stalled front then begins to return back northward in response
to a shortwave trough pinwheeling around the broad longwave trough
aloft. Should have increasing PoPs toward solid Chance/low Likely
for Sunday. Monday into Tuesday, digging trough energy into the
Mississippi Valley projects to bring a south-southwesterly tap of
Gulf moisture northeastward across the eastern third of the country.
PoPs were kept at high Chance/low-Likely range for early next week
as we may be looking at daily rain chances again. Temperatures stay
about near normal for the weekend, but then tend near to below
normal for early next week - below normal particularly on the highs
with abundant cloud cover.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
As of 700 PM EDT Tuesday...

The deep trough over the region will continue to be the weather
maker for the forecast period. As has been the case the past
several days, variable ceilings and showers and thunderstorms
will continue to be of concern to aviation interests. Expect
most locations will be at VFR into this evening before showers
fade and low clouds/fog fill back in. This will again result in
areas of MVFR/IFR cigs/vsbys in most locations later tonight
with local sub-VFR in any of the showers this evening. Then
expect a return to VFR conditions by Wednesday afternoon before
the storms begin firing up across parts of the region. Appears
best chances of shra/tsra on Wednesday will again be over
eastern sections but enough to include a vicinity mention
elsewhere as the current axis of moisture over the mountains
pushes east during the afternoon.

Extended Aviation:

Beyond the forecast period on Wednesday, expect much of the same
during the afternoon and evening hours, however by this time
the upper low will have begun to fill and will start to become
absorbed in the prevailing flow. Coverage of showers and storms
will become noticeably reduced and a marked improvement to the
conditions should be apparent by Thursday. VFR conditions should
be fairly prevalent, however, still can not rule out some
typical summertime, isolated showers and thunder during the
afternoon hours espcly later Friday and again on Sunday. Also,
saturated soil conditions could still lead to some low
stratus/fog the next couple of nights.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...JR
NEAR TERM...JR
SHORT TERM...AL
LONG TERM...AL
AVIATION...JH/JR
Hazardous weather outlook, Jul 24, 3:11 PM EDT, 5 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
311 PM EDT Tue Jul 24 2018

VAZ007-WVZ042>044-507-508-251915-
Tazewell-Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
311 PM EDT Tue Jul 24 2018

This Hazardous Weather Outlook is for southwest Virginia and
southeast West Virginia.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>005-018>020-VAZ009>020-022>024-032>034-043-251915-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Watauga-Wilkes-Yadkin-
Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-
Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-
Franklin-Bedford-Henry-
311 PM EDT Tue Jul 24 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Scattered heavy rain producing showers and storms may yield isolated
occurrences of flash flooding this afternoon and tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ006-VAZ035-044>047-058-059-251915-
Caswell-Amherst-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-
Charlotte-
311 PM EDT Tue Jul 24 2018

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.

.DAY ONE...This afternoon and tonight.

Scattered heavy rain producing showers and storms may yield isolated
occurrences of flash flooding today and tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Localized heavy rain producing showers and storms may yield isolated
occurrences of flash flooding on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 24, 4:34 PM EDT, 4 hours 28 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
434 PM EDT TUE JUL 24 2018

VAZ010-WVZ042-043-242130-
Bland-Mercer-Summers-
434 PM EDT TUE JUL 24 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL
BLAND...SOUTHWESTERN SUMMERS AND MERCER COUNTIES...

Until 530 PM EDT.

At 434 PM EDT, a strong thunderstorm was located over Princeton,
moving north at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Bluefield...
Princeton...
Athens...
Matoaka...
and Camp Creek.

This includes The following Location Mercer County Airport.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3751 8124 3751 8121 3758 8119 3760 8114
      3759 8109 3761 8106 3763 8107 3764 8107
      3769 8098 3729 8097 3727 8101 3726 8099
      3725 8103 3723 8120 3749 8127
TIME...MOT...LOC 2034Z 173DEG 17KT 3732 8110

KK
Special weather statement, Jul 24, 4:48 PM EDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
448 PM EDT TUE JUL 24 2018

NCZ001-018-VAZ015-242145-
Ashe-Watauga-Grayson-
448 PM EDT TUE JUL 24 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN
WATAUGA...NORTHWESTERN ASHE AND SOUTHWESTERN GRAYSON COUNTIES...

Until 545 PM EDT.

At 447 PM EDT, a strong thunderstorm was located over Reese, moving
north at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Whitetop...
Sugar Grove...
Ashland...
Nella...
and Flatwood.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3630 8191 3635 8184 3636 8180 3634 8177
      3634 8171 3641 8174 3643 8172 3646 8171
      3647 8170 3653 8171 3657 8168 3659 8168
      3661 8165 3662 8162 3664 8161 3666 8157
      3666 8147 3623 8174 3626 8190 3628 8191
TIME...MOT...LOC 2047Z 188DEG 10KT 3632 8181

KK
Local storm report, Jul 24, 8:26 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
826 PM EDT TUE JUL 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD      2 N SUGAR GROVE         36.29N 81.78W
07/24/2018                   WATAUGA            NC   PUBLIC

            LAUREL BRANCH OUT OF ITS BANKS IN VILAS. FLASH FLOODING
            BEGAN AROUND 615 PM AND CONTINUED UNTIL AROUND 645 PM. NO
            ROAD CLOSURES REPORTED.

&&

JHUDGINS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 10:07 PM EDTAreal Flood AdvisoryRNKPittsylvania, City of Danville4 hr
Jul 25, 12:54 AM EDTSpecial Weather StatementRNKSmyth51 min
Jul 25, 12:59 AM EDTAreal Flood AdvisoryRNKHenry, Pittsylvania3 hr
Jul 25, 12:35 PM EDTSpecial Weather StatementRNKBotetourt, City of Roanoke, City of Salem40 min
Jul 25, 12:42 PM EDTSpecial Weather StatementRNKCity of Radford48 min
Jul 25, 1:19 PM EDTSpecial Weather StatementRNKCarroll41 min
Jul 25, 1:30 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem45 min
Jul 25, 1:49 PM EDTSpecial Weather StatementRNKMontgomery26 min
Jul 25, 2:01 PM EDTAreal Flood AdvisoryRNKBotetourt, Roanoke, City of Roanoke, City of Salem3 hr
Jul 25, 2:21 PM EDTSpecial Weather StatementRNKPatrick54 min
Jul 25, 2:24 PM EDTSpecial Weather StatementRNKBedford, Franklin66 min
Jul 25, 2:48 PM EDTSpecial Weather StatementRNKFloyd57 min
Jul 25, 3:07 PM EDTSpecial Weather StatementRNKGiles, Pulaski53 min
Jul 25, 3:15 PM EDTSpecial Weather StatementRNKBedford, Franklin, Henry, Patrick, City of Buena Vista, City of Lexington and 2 more60 min
Jul 25, 3:20 PM EDTAreal Flood AdvisoryRNKHenry, Patrick115 min
Jul 25, 3:36 PM EDTSpecial Weather StatementRNKCarroll, City of Galax24 min
Jul 25, 3:45 PM EDTAreal Flood AdvisoryRNKPulaski91 min
Jul 25, 3:54 PM EDTSpecial Weather StatementRNKCarroll, Craig, Montgomery, Pulaski, City of Radford66 min
Jul 25, 4:12 PM EDTSpecial Weather StatementRNKHenry, Pittsylvania, City of Martinsville63 min
Jul 25, 4:54 PM EDTSpecial Weather StatementRNKAlleghany, Botetourt, Roanoke, City of Covington, City of Roanoke, City of Salem66 min
Jul 25, 4:57 PM EDTSpecial Weather StatementRNKCarroll63 min
Jul 25, 4:59 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham61 min
Jul 25, 5:04 PM EDTSpecial Weather StatementRNKHalifax, City of Danville56 min
Jul 25, 5:43 PM EDTAreal Flood AdvisoryRNKHalifax, Pittsylvania2 hr
Jul 25, 5:54 PM EDTSpecial Weather StatementRNKBuckingham, Charlotte, Halifax66 min
Jul 25, 6:05 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham30 min

Nearby

Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.